Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 31, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Dec 27, 2014, 7:52 AM EST for Edgecombe County, North Carolina. It took effect at Dec 27, 2014, 10:20 AM EST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2014, 7:52 AM EST (12:52 UTC)
- In effect from
- Dec 27, 2014, 10:20 AM EST
- Expired
- Dec 31, 2014, 2:39 PM EST
- In force
- 4 days
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Tarboro (TARN7). The gauge peaked at 21.86 ft at Dec 29, 2014, 11:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS42 KRAH 271252
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
752 AM EST SAT DEC 27 2014
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC065-280052-
/O.NEW.KRAH.FL.W.0031.141227T1520Z-141231T0447Z/
/TARN7.1.ER.141227T1520Z.141229T0000Z.141230T1647Z.NO/
752 AM EST SAT DEC 27 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE TAR RIVER AT TARBORO.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM SATURDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 20.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS SOUTH OF DANIEL
STREET IN EAST TARBORO.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
TAR RIVER
TARBORO 19 18.6 SAT 07 AM 20.4 20.5 19.4 16.2 13.4
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
TARBORO: 10.37
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$4 follow-up statements
888
WGUS82 KRAH 271552
FLSRAH
NCC065-101-280352-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 AM EST SAT DEC 27 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-280352-
/O.EXT.KRAH.FL.W.0028.000000T0000Z-141228T0700Z/
/SMFN7.2.ER.141224T2110Z.141226T0445Z.141227T1900Z.NO/
1052 AM EST SAT DEC 27 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 10:15 AM SATURDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOOD STAGE. FLOODING BEGINS ALONG THE
NEUSE RIVERWALK. WATER NEARS THE BASE OF THE HOLDING TANK AT THE
WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
SMITHFIELD 15 15.6 SAT 10 AM 13.4 11.6 9.9 9.4 9.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$
NCC065-280352-
/O.CON.KRAH.FL.W.0031.000000T0000Z-141231T0447Z/
/TARN7.1.ER.141227T1542Z.141228T1800Z.141230T1647Z.NO/
1052 AM EST SAT DEC 27 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT TARBORO.
* AT 10:15 AM SATURDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 20.6 FEET BY TOMORROW EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS SOUTH OF DANIEL
STREET IN EAST TARBORO.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
TAR RIVER
TARBORO 19 18.9 SAT 10 AM 20.4 20.5 19.4 16.2 13.4
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
TARBORO: 10.37
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$883
WGUS82 KRAH 280223
FLSRAH
NCC065-281423-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EST SAT DEC 27 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC065-281423-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-150101T0600Z/
/TARN7.1.ER.141227T1607Z.141228T1800Z.141231T1800Z.NO/
923 PM EST SAT DEC 27 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT TARBORO.
* AT 8:15 PM SATURDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.1 FEET BY
EARLY AFTERNOON ON SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY AFTERNOON ON WEDNESDAY.
* IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS SOUTH OF DANIEL
STREET IN EAST TARBORO.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
TAR RIVER
TARBORO 19 19.8 SAT 08 PM 20.8 20.9 20.6 19.3 18.2
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
TARBORO: 10.37
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$134
WGUS82 KRAH 290154
FLSRAH
NCC065-191-291354-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EST SUN DEC 28 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER NEAR GOLDSBORO AFFECTING WAYNE COUNTY
TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC191-291354-
/O.EXT.KRAH.FL.W.0032.000000T0000Z-150102T0600Z/
/GLDN7.1.ER.141228T0645Z.141230T1800Z.150101T1800Z.NO/
854 PM EST SUN DEC 28 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER NEAR GOLDSBORO.
* AT 8:15 PM SUNDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY
TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 20.0 FEET...ARRINGTON BRIDGE ROAD AND ACCESS ROADS
AROUND SEYMOUR JOHNSON AIR FORCE BASE FLOOD.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
NEUSE RIVER
GOLDSBORO 18 18.8 SUN 08 PM 19.2 19.8 19.6 18.5 16.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
GOLDSBORO: 42.95
&&
LAT...LON 3538 7807 3533 7793 3528 7791 3525 7795
3530 7797 3534 7810
$$
NCC065-291354-
/O.EXT.KRAH.FL.W.0031.000000T0000Z-150102T0600Z/
/TARN7.1.ER.141227T1607Z.141229T1800Z.150101T1800Z.NO/
854 PM EST SUN DEC 28 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT TARBORO.
* AT 8:15 PM SUNDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY
TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
THURSDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS IN TARBORO. RIVER
ROAD IS UNDERWATER AND FLOODING BEGINS ON EAST WILSON AND ST DAVID
STREETS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
TAR RIVER
TARBORO 19 21.4 SUN 08 PM 21.9 22.0 20.9 19.4 17.5
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
TARBORO: 10.37
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$068
WGUS82 KRAH 311939
FLSRAH
NCC065-010739-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
239 PM EST WED DEC 31 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY
&&
NCC065-312009-
/O.CAN.KRAH.FL.W.0031.000000T0000Z-150101T0446Z/
/TARN7.1.ER.141227T1607Z.141229T1745Z.141231T1637Z.NO/
239 PM EST WED DEC 31 2014
THE FLOOD WARNING IS CANCELLED FOR
THE TAR RIVER AT TARBORO.
* AT 2:15 PM WEDNESDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:37 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.4 FEET BY THURSDAY
MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
TAR RIVER
TARBORO 19 18.8 WED 02 PM 16.4 14.1 12.7 11.3 10.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
TARBORO: 10.37
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 27, 3:45 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 27, 3:45 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 AM EST SAT DEC 27 2014 .SYNOPSIS...HIGH PRESSURE OVERHEAD THIS MORNING WILL SHIFT EAST OF THE AREA BY TONIGHT. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SUNDAY... AND GRADUALLY MOVE SOUTHWARD THROUGH THE REGION ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 345 AM SATURDAY.. HIGH PRESSURE OVER THE EASTERN HALF OF NC THIS MORNING WILL CONTINUE TO SHIFT OFFSHORE TODAY...WHILE A POSITIVELY TILTED UPPER TROUGH AND ASSOCIATED FRONTAL ZONE BEGIN TO SLOWLY MAKE THEIR TRANSITION EAST ACROSS THE CENTRAL US. A FEW AREAS OF HIGH CLOUDS CONTINUE TO DRIFT ACROSS THE NORTHERN PORTIONS OF THE AREA...WITH MORE ROBUST CLOUD COVER STILL WELL WEST OF THE TENNESSEE VALLEY REGION. DESPITE SHALLOW MIXING...THICKNESSES STARTING OUT NEAR 1340M SUGGESTS HIGHS WILL BE 2-4 DEGREES WARNER THAN FRIDAY IN MANY AREAS....61-65. AHEAD OF THE AFOREMENTIONED UPPER TROUGH...A SURGE OF WARM ADVECTION WILL SPREAD PRECIP FROM THE DEEP SOUTH ACROSS THE SOUTHERN APPALACHIANS TONIGHT. WHILE MID/HIGH LEVEL MOISTURE WILL SPREAD IN QUICKLY AFTER SUNSET...FORECAST SOUNDINGS SHOW THE LOWEST 7K FT REMAINING RATHER DRY. MODELS ARE OFTEN TOO SLOW WITH THE ARRIVAL OF PRECIP FROM THE SOUTHWEST...BUT IT WILL TAKE SOME TIME TO MOISTEN THE LOW-LEVELS....AND PRECIP MAY NOT REACH THE GROUND UNTIL AFTER 09Z. TEMPS WILL FALL MORE QUICKLY EARLY IN THE NIGHT...ESPECIALLY IN THE EAST...BUT CLOUDS THICKEN AFTER MIDNIGHT. EXPECT LOWS IN THE MID 40S WEST TO LOWER 40S AND SOME UPPER 30S IN THE EAST. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 345 AM SATURDAY... WARM ADVECTION DRIVEN PRECIP...OUT AHEAD OF THE UPPER TROUGH AND COLD FRONT MOVING INTO THE OHIO/TENNESSEE VALLEYS SUNDAY MORNING... WILL BE PRIMARILY FOCUSED OVER THE NORTHWEST PIEDMONT. THIS INITIAL SURGE OF WARM ADVECTION IS FORECAST TO WEAKEN WITH TIME AND NORTHWARD EXTENT..WITH LIGHT QPF AMOUNTS OF A TENTH OF AN INCH OR LESS FOR MOST LOCATIONS. TO THE EAST...WHERE LIFT IS WEAKER AND MOISTURE IS LIMITED...ONLY A FEW HUNDREDTHS ARE EXPECTED. HAVE ADJUSTED POPS TO SHOW A GREATER RANGE FROM HIGH END LIKELY INT HE NORTHWEST TO LOW END CHANCE IN THE SOUTHEAST. BY SUNDAY AFTERNOON...TEMP ADVECTION BECOMES NEARLY NEUTRAL WITH NO SIGNS OF ANY APPRECIABLE WAVES IN THE DEEP SOUTHWESTERLY FLOW. THUS...EXPECT A LULL IN PRECIP THROUGH SUNDAY LATE AFTERNOON/EVENING...BEFORE THE COLD FRONT SINKS SOUTH INTO NC SUNDAY NIGHT AND MORE WIDESPREAD RAIN SPREADS BACK IN FROM THE SOUTHWEST BY MONDAY MORNING IN RESPONSE TO A 180KT UPPER JET OVER THE OHIO VALLEY AND STRENGTHENING ISENTROPIC LIFT. THE RESULTING HIGHS SUNDAY AFTERNOON WILL EXHIBIT A GREATER RANGE OF VALUES...WITH MID 50S IN THE NORTHWEST TO MID 60S POSSIBLE IN THE SOUTHEAST. LOWS SUNDAY NIGHT IN THE MID 40S NORTH TO LOWER 50S SOUTH. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 325 AM SATURDAY... MON AND MON NIGHT: THE MODELS ARE IN GOOD AGREEMENT ALOFT REGARDING THE AMPLIFICATION OF A SHORTWAVE TROUGH ACROSS NORTHERN MEXICO THROUGH TONIGHT... FOLLOWED BY A DEAMPLIFICATION OF THE TROUGH TO THE MIDDLE ATLANTIC STATES BY EARLY MON. THE INTENSIFICATION AND MIGRATION OF AN ASSOCIATED 160-180 KT UPPER JET ACROSS THE OH VALLEY AND NORTHEAST WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE REGION OF THE JET...WHICH WILL CAUSE THE LOW LEVEL FLOW /ABOVE THE SHALLOW POST-FRONTAL DAMMING HIGH/ TO ACCELERATE AND ASSUME A MORE SOUTHERLY COMPONENT. STRENGTHENING ISENTROPIC LIFT WILL RESULT...WHICH WILL CAUSE LIGHT RAIN TO OVERSPREAD CENTRAL NC LATE SUNDAY NIGHT THROUGH EARLY MON AFTERNOON...BEFORE TAPERING TO OCCASIONAL DRIZZLE OR BARELY MEASURABLE LIGHT RAIN...AS AN ASSOCIATED SERIES OF WEAK FRONTAL WAVES TRACK OFF THE COAST OF THE CAROLINAS...THROUGH MON NIGHT. THE COMBINATION OF BOTH CAA AND DIABATIC/EVAPORATIVE COOLING WILL LIKELY RESULT IN SLOWLY FALLING TEMPERATURES ACROSS THE NORTHERN CWFA --INTO THE 40S-- THROUGHOUT THE DAY...WHILE THE SOUTHERN TIER WILL HAVE AN OPPORTUNITY TO WARM INTO THE 60S DURING THE MIDDAY HOURS BEFORE ALSO COOLING DURING THE AFTERNOON HOURS. LOWS...WITH CONTINUED LOW OVERCAST AND THE AFOREMENTIONED OCCASIONAL DRIZZLE OR VERY LIGHT RAIN...IN THE UPPER 30S TO LOWER 40S. TUE: A SECONDARY SHORTWAVE TROUGH...ANOTHER DEAMPLIFYING ONE IN WSW FLOW ALOFT...IS FORECAST TO CROSS THE CENTRAL APPALACHIANS EARLY TUE. THE PASSAGE OF THIS FEATURE AND ASSOCIATED WEAK HEIGHT FALLS ALOFT AND LIFT WILL MAINTAIN A SUFFICIENTLY SATURATED LOWEST SEVERAL THOUSAND FT TO WARRANT A CONTINUED SLIGHT CHANCE OF LIGHT RAIN OR (MORE LIKELY) DRIZZLE INTO EARLY TUE...BEFORE NW 925-850 MB FLOW BEHIND THE PASSING SHORTWAVE PROMOTES BOTH DOWNSLOPE FLOW AND A DISSIPATION OF THE CAD INVERSION VIA CAA - BOTH MECHANISMS THAT SHOULD SERVE TO SCOUR THE CAD REGIME AND PROMOTE STEADY CLEARING. WITH A FEW HOURS OF AFTERNOON SUNSHINE PROBABLE...LONGEST OVER THE NW PIEDMONT...TEMPERATURES SHOULD RESPOND TO NEAR NORMAL. TUE NIGHT-FRI: STRONG...ARCTIC HIGH PRESSURE OVER THE ROCKIES EARLY IN THE PERIOD WILL OTHERWISE SPRAWL EAST ACROSS THE MIDDLE ATLANTIC AND SOUTHEAST STATES...THROUGH THU...BENEATH GENERALLY WESTERLY FLOW BETWEEN CONFLUENT BRANCHES OF THE UPPER JET...BEFORE DRIFTING OFFSHORE AHEAD OF AN EJECTING DESERT SW (BRIEFLY) CUTOFF LOW FRI- SAT. THE RESULT WILL BE COOL CONDITIONS --MOST NOTABLY WED AND THU MORNINGS WHEN TEMPERATURES SHOULD DIP WELL INTO THE 20S GIVEN PROJECTED LOW LEVEL THICKNESS VALUES IN THE 1290-1300 METER RANGE-- WITH A PERIOD OF PASSING MID-HIGH CLOUDS DURING THE DAY WED...BETWEEN OTHERWISE MOSTLY CLEAR. MEDIUM RANGE GUIDANCE (NOT SURPRISINGLY) DIVERGES WITH RESPECT TO THE EJECTION OF THE AFOREMENTIONED DESERT SW LOW...SO FORECAST DETAILS ARE MORE UNCERTAIN FOR FRI...THOUGH CLOUDINESS AND RAIN CHANCES WILL CERTAINLY BE ON THE RISE THROUGH THE START OF NEXT WEEKEND. && .AVIATION /06Z SATURDAY THROUGH TUESDAY/... AS OF 100 AM SATURDAY... WITH DEWPOINTS SLIGHTLY HIGHER OVER THE COASTAL PLAIN AND LIGHT WINDS...THERE MAY BE A COUPLE HOURS OF MVFR VSBY AT KRWI AND/OR KFAY PRIOR TO 12Z...ESPECIALLY AS SKIES PARTIALLY CLEAR BETWEEN SOME HIGH CLOUDS MOVING OVERHEAD. OTHERWISE.. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF PERIOD WITH LIGHT WINDS BECOMING SOUTH- SOUTHWESTERLY DURING THE DAY. MID-LEVEL CLOUDS WILL INCREASE LATER TONIGHT AND EARLY SUNDAY AHEAD OF A DISTURBANCE MOVING ALONG THE APPALACHIANS. HOWEVER...CURRENT MODEL PROJECTIONS HAVE LOW CLOUDS AND SUB-VFR CEILINGS SPREADING INTO THE KGSO/KINT VICINITY WELL AFTER 06Z SUNDAY. LOOKING AHEAD: A SERIES OF UPPER-LEVEL DISTURBANCES MOVING SOUTHWEST TO NORTHEAST ACROSS THE REGION COMBINED WITH AN APPROACHING FRONTAL ZONE WILL BRING A COUPLE ROUNDS OF LIGHT PRECIP AND SUB-VFR CONDITIONS TO PORTIONS OF CENTRAL NC SUNDAY AND MONDAY. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE MONDAY NIGHT INTO TUESDAY. -KRD && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLS NEAR TERM...BLS SHORT TERM....BLS LONG TERM...MWS AVIATION...BLS
Hazardous weather outlook, Dec 27, 5:28 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 528 AM EST SAT DEC 27 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 528 AM EST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.